Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inclusion theorems for absolutely summing holomorphic mappings

Authors: Heinz Junek, Mário C. Matos and Daniel Pellegrino
Journal: Proc. Amer. Math. Soc. 136 (2008), 3983-3991
MSC (2000): Primary 46B15; Secondary 46G25
Published electronically: June 11, 2008
MathSciNet review: 2425739
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For linear operators, if $ 1\leq p\leq q<\infty,$ then every absolutely $ p$-summing operator is also absolutely $ q$-summing. On the other hand, it is well known that for $ n\geq2,$ there are no general ``inclusion theorems'' for absolutely summing $ n$-linear mappings or $ n$-homogeneous polynomials. In this paper we deal with situations in which the spaces of absolutely $ p$-summing and absolutely $ q$-summing linear operators coincide, and prove that for $ 1\leq p\leq q\leq2$ and $ n\geq2$, we have inclusion theorems for absolutely summing $ n$-linear mappings/$ n$-homogeneous polynomials/holomorphic mappings. It is worth mentioning that our results hold precisely in the opposite direction from what is expected in the linear case, i.e., we show that, in some situations, as $ p$ increases, the classes of absolutely $ p$-summing mappings becomes smaller.

References [Enhancements On Off] (What's this?)

  • 1. R. Alencar and M. C. Matos, Some classes of multilinear mappings between Banach spaces, Publicaciones Universidad Complutense de Madrid 12 (1989).
  • 2. J. Bergh and J. Löfström, Interpolation spaces, Springer-Verlag, 1976. MR 0482275 (58:2349)
  • 3. F. Bombal, D. Pérez-Garcıa and I. Villanueva, Multilinear extensions of Grothendieck's theorem, Quart. J. Math. 55 (2004), 441-450. MR 2104683 (2005i:47032)
  • 4. G. Botelho, Cotype and absolutely summing multilinear mappings and homogeneous polynomials, Proc. Royal Irish Acad. 97 (1997), 145-153. MR 1645283 (99i:46006)
  • 5. A. Defant and C. Michels, A complex interpolation formula for tensor products of vector-valued Banach function spaces, Arch. Math. 74 (2000), 441-451. MR 1753543 (2001d:46103)
  • 6. J. Diestel, H. Jarchow and A. Tonge, Absolutely summing operators, Cambridge University Press, 1995. MR 1342297 (96i:46001)
  • 7. A. Grothendieck, Resumé de la théorie métrique des produits tensoriels topologiques, Boletim da Sociedade Matemática de São Paulo 8 (1953), 1-79. MR 0094682 (20:1194)
  • 8. J. Lindenstrauss and A. Pełczyński, Absolutely summing operators in $ \mathcal{L}_{p}$ spaces and their applications. Studia Math. 29 (1968), 275-326. MR 0231188 (37:6743)
  • 9. M. C. Matos, Absolutely summing holomorphic mappings, An. Acad. Bras. Ci. 68 (1996), 1-13. MR 1752625 (2001c:46086)
  • 10. M. C. Matos, Nonlinear absolutely summing mappings, Math. Nachr. 258 (2003), 71-89. MR 2000045 (2004g:47086)
  • 11. M. C. Matos, Fully absolutely summing mappings and Hilbert Schmidt operators, Collect. Math. 54 (2003), 111-136. MR 1995136 (2004e:46052)
  • 12. D. Pérez-Garcıa, Operadores multilineales absolutamente sumantes, Doctoral Thesis, Universidad Complutense de Madrid, 2003.
  • 13. D. Pérez-Garcıa, The inclusion theorem for multiple summing operators, Studia Math. 165 (2004), 275-290. MR 2110152 (2005i:47107)
  • 14. A. Pietsch, Absolute $ p$-summierende Abbildungen in normierten Räumen, Studia Math. 28 (1967), 333-353. MR 0216328 (35:7162)
  • 15. A. Pietsch, Ideals of multilinear functionals, in: Proceedings of the Second International Conference on Operator Algebras, Ideals and Their Applications in Theoretical Physics, Teubner-Texte, Leipzig, 1983, 185-199. MR 763541

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B15, 46G25

Retrieve articles in all journals with MSC (2000): 46B15, 46G25

Additional Information

Heinz Junek
Affiliation: Institute of Mathematics, University of Potsdam, 14469, Potsdam, Germany

Mário C. Matos
Affiliation: IMECC-UNICAMP, Caixa Postal 6065, Campinas, SP, Brazil

Daniel Pellegrino
Affiliation: Departamento de Matemática, UFPB, J. Pessoa, 58051-900, PB, Brazil

Received by editor(s): December 29, 2006
Received by editor(s) in revised form: October 18, 2007
Published electronically: June 11, 2008
Additional Notes: The third author was supported by CNPq Grants 471054/2006-2 (Edital Universal) and 308084/2006-3
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society